MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE MICROFX OCD UNIVERSAL DRILL; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE MICROFX OCD UNIVERSAL DRILL; BIT, DRILL
Catalog Number 234-200-200
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the tip of the drill broke during the procedure.The broken piece was removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Alleged failure: the doctors were utilizing the microfx drill system to microfracture a chondral defect in a hip scope.The 90deg hip length drill guide with the black snap cap were selected.The drill was chucked correctly to the corresponding laser line.The first drill hole was flawless.During the second drill, the distal end of the drill bit broke where the drill turns flexible.The drill broke while it was bottomed out in bone.The distal end of the drill bit was buried in bone with the remaining portion of the drill hanging in the joint.The drill was running at full speed before it hit bone and stayed on full speed until it snapped.Proper technique was performed from start to finish with minimal force being put on the drill, letting the drill do all of the work.To remove the piece of the drill stuck in bone, the doctor had to use a pean forcep to grab the remaining piece and mallet the handle to force the drill out of the bone.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: 1) use of excessive force, 2) not running drill when removing bit from bone.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.

Brand Name
MICROFX OCD UNIVERSAL DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
lucas wolski
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key21472338
Report Number0002936485-2025-00146
Device Sequence Number18330420
Product Code HTW
UDI-Device Identifier37613327004091
UDI-Public37613327004091
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number234-200-200
Device Lot NumberW88257/1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown